MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE ADVANCE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE ADVANCE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF5544
Medical Device Problem Codes Peeled/Delaminated (1454); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intraoperatively, the unit fell apart.There was no patient injury.
 
Additional Manufacturer Narrative
One device was received for evaluation.The returned product did not meet specification as received.Visual inspection found the clear boot was torn, all pieces were still attached and present.The reported condition was confirmed.The device failed hipot testing.The investigation identified the root cause of the reported event to be user error.The instructions for use (ifu) states to prevent damage to the flexible insulation proximal to the jaws, confirm the handle is fully closed prior to insertion into and extraction from the cannula.Use the appropriately sized cannula to allow for easy insertion and extraction of the instrument.Failure to do so may impact the integrity of the flexible insulation.Cannulas with hard, non-beveled openings may cause the flexible insulation to retract, which may compromise the insulation.If retraction occurs, the instrument must be discarded.Do not attempt to clean the flexible insulation.Cleaning may damage insulation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic right colectomy, the unit fell apart but nothing fell into patient's cavity and it was retrieved.A different product was used to complete the case.There was no patient injury.

Brand Name
LIGASURE ADVANCE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8822694
Report Number1717344-2019-00954
Device Sequence Number3026727
Product Code GEI
UDI-Device Identifier10884524002279
UDI-Public10884524002279
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K150835
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2022
Device Model NumberLF5544
Device Catalogue NumberLF5544
Device Lot Number72610240X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2019
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer08/13/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1